Is hair loss a possible side effect o... - Parkinson's Movement

Parkinson's Movement
16,455 members15,778 posts

Is hair loss a possible side effect of Sinemet?

JackieMJ
JackieMJ
15 Replies

I have been on Sinemet since July and my hair has become very thin and getting thinner. I have a lot more difficulty now with various things, like getting dressed, then I did prior to diagnosis. My doctor isn't much help, not returning calls. Not at all sure what I should do.

15 Replies
oldestnewest
billw91

I've lost almost half of my hair since being on Sinemet. It is listed as a side effect in many drug websites.

1 like
Reply
margie

My hair has been getting thinner and thinner over the past 9 years. I am a female age 64.

1 like
Reply
Hikoi

Is it the only drug you are on? I think Azilect did this to me.

Reply
sjannie
sjannie
in reply to Hikoi

i think also that azilect does the hairloss

Reply
isis6361

Yes it is posdible but rare. The problem is that every drug has side effects which many never experience. Parkinson's has to be treated with regular medications all of which have many printed side effects even very rare ones. Sinemet is usually the least problematic of the drugs and very well tolerated.

Reply
grandmasanta

One of my medications caused hair loss...my doctor was not aware..the pharmacist gave me a list of side effects. My doctor changed my medication abour a year ago and now my hair is starting to grow...

Reply
Jocee

I have lost a lot of hair. Not sure which drug, though. I take sinemet, requip- small dose and small dose of azelect. I've been on sinemet for 25 yrs.

Reply
Ryan12
Ryan12
in reply to Jocee

Take Coconut Oil (C O) for hair loss and you will be surprised by the other benefits from C O you have nothing to lose djr2003ont@yahoo.ca

Reply
JackieMJ
JackieMJ
in reply to Ryan12

I've heard that coconut oil would work to help PD symptoms, but never heard it would help with hair loss. How much? I do take it once in a while and also feed some to my dogs, who love it.

Reply
Ryan12
Ryan12
in reply to JackieMJ

I started with C O about a month back and my hair was falling out the C O helps with the hair loss and appears to hel with PD look up Coconut oil on this site djr2003ont@yahoo.ca

Reply
Polyanna007

JackieMJ

Not sure about hair loss as l had this problem and was thyroid disorder and was corrected. As for the doctor, no big news flash-

Change-and now, is my opinion and get a new Neurologist. Your pharmacist can

Inform you if this is a medication side effect. I rely on them now more than the doctors for information as thy as so well read on side effects etc.

Hope this helps.

Polyanna007

Reply
JackieMJ

My doctor finally called me yesterday and decided that we need to go back to square one. He's taking me off Sinemet, one pill at a time, then have a period of rest, then start something else. Since it really is pretty early on for me, I think the Sinemet three times a day was too much. We'll see, and thanks to all for your responses!

Reply
mistydog1
mistydog1
in reply to JackieMJ

I take Sinemet and Azilect . I found three times a day was too much also. My neurologist had me cut the pill physically in half and take half every 3 hours much better results

Reply
Justsayhi

I was bald before I got PD. I'm not sure if the Meds will make you lose your hair. The medication does have an Effect with you weight. You have to take in a lot of Calories I even take extra Protein drinks that give your extra Calories. Go to GMC to get. The drugs you take will make you tired. You will have to take naps but you will get used to the Meds . The extra protein you get from.GMC will maintain your body weight and Muscle tone. Get better Dr. Remember keep working out

Reply
mistydog1
mistydog1
in reply to Justsayhi

On Sinemet protein can block the absorption of the medicine into the bloodstream.

Reply

You may also like...